MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT SHEATH

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT SHEATH
Model Number 18-3356
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device expected to be returned but has not been received yet.No device deficiency was reported and it cannot be determined if there is any involvement of the deflectable sheath introducer and the air entry.Air embolism is a known potential adverse event for catheter ablation procedures disclosed in product labeling.If the device is returned and the evaluation reveals relevant information to this event, a supplemental mdr will be submitted.
 
Event or Problem Description
During a pulmonary vein isolation procedure to treat atrial fibrillation in a patient with sleep apnea, the physician noted the presence of air inside the right atrium on the fluoroscopic image before the ablation catheter was introduced.The deflectable sheath introducer for the ablation procedure had been introduced following a swartz sl0 sheath after the transseptal puncture was made.The presence of the air was confirmed after the guidewire and dilator had been removed from the deflectable sheath introducer.The sl0 sheath was moved into the right atrium and the air was removed.However, air entered the heart again upon the patient's deep breathing.The air was removed again and the deflectable introducer sheath was replaced and the pvi procedure completed.There was no patient adverse event.It is not known if the air entry occurred through the deflectable sheath introducer or the sl0 sheath.While no injury occurred and no device deficiency was reported, the removal of the air by the treating physician may have prevented an injury from occurring and thus this mdr will reported as a serious injury.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT SHEATH
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
marlboro MA 01752
Manufacturer Contact
ian christianson
500 nickerson rd.
marlboro, MA 01752
MDR Report Key16218952
Report Number1225698-2023-00002
Device Sequence Number12259985
Product Code DRA
UDI-Device Identifier00868976000147
UDI-Public00868976000147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model Number18-3356
Device Catalogue Number18-3356
Device Lot NumberE2364265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown